I have ADHD innatentive and I take concerta 36 mg everyday except saturdays.
Im 15 (16 next month) and I've been taking the meds for about 5 years. I go to a really hard school and I couldn't imagine what my grades would be like without the meds. I have a 96 average and I really don't want it to go down especially since I'm in my junior year (the year that everyone says is the most important year of your HS career) and I have big plans for my future (chemical engineering) so getting into a good college is my main goal for these next 2 years.
But recently I've been getting these bad chest pains at completely random times. When I told my doctor, he just nodded and wrote something down, like it was no big deal.
I got fed up with the chest pains so I didn't take the meds on Friday just to see how I would do in school. I did alright, but it was an easy day (no tests, no quizzes, etc) and I found myself dozing off a couple times (although only in study hall). So I didn't take the meds friday and saturday, then today (sunday) I took it because I had a lot of work to get done and I felt HORRIBLE: I had a really bad headache, the chest pains were back and even worse, and I couldn't eat.
I really want to continue doing well in school, but I'm afraid if I get off the meds I'm not going to do so well; on the other hand, if i stay on the meds I don't know what other consequences they'll have on my health. I want to get off the meds for good and find a non drug treatment, or if I can't at least a different medicine that wont have as bad side effects. I'm gonna call my doctor tomorrow to schedule an appointment to work things out, so anyone have some advice or suggestions for me?
Sorry for the length.
Hey Pharaoh, I've been on Concerta for a little over a year. I'm up to 54mg and I myself haven't had those symptoms, but everyone reacts differently.
My thought is that it's possible the chest pains might be caused by something else. You might want to investigate what those other causes are prior to making major changes to your meds, like you said you'd hate to see what your grades would be like.
In addition to that if the meds aren't causing the chest pains you will then have to continue to deal with the chest pains and the other reactions you will encounter if you just stop the Concerta. You mentioned you didn't take them Friday as well as Saturday but that it left you feeling horrible, that was
likely a result of your body missing the meds. Keep in mind that Concerta is a medication that requires involvement from your doctor to stop taking.
my son takes concerta for adhd and has complaints of chest pain from time to time... im wondering if it is a side effect from meds as you have seemed to experiance the same. he doesnt seem to get it as much now but i remember him complaining of this when 1st started concerta, it has clamed down now, he also complained of headaches which i thought were due to recently having to wear glasses, however the headaches and chest pain have eased off so i can only suspect its a side affect from meds if they continue longer i would caht to your gp... maybe you need something that wont cause side effects that cause probs for you
Last edited by mod-anon; 11-06-2008 at 10:37 PM.
Reason: removed quote
I wasn't officially diagnosed until I got into college, and started on Concerta. I'd had some "chest pains" that essentially felt like what I though heart palpitations would feel like, but I was told they were surface muscle spasms. My doc didn't seem to to care, either, and until I pressed her by explaining I needed to be able to tell the difference in the future, wasn't eager to explain.